Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 7, NWS Tallahassee, FL

February 11, 20184 counties in Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 11, 2018, 4:37 AM CST for 4 counties in Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 11, 2018, 4:37 AM CST (10:37 UTC)
Expired
Feb 11, 2018, 5:14 AM CST
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bay County, FL, Calhoun County, FL, Jackson County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

092 
WUUS52 KTAE 111037
SVRTAE
FLC005-013-063-077-111145-
/O.NEW.KTAE.SV.W.0007.180211T1037Z-180211T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
537 AM EST SUN FEB 11 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Southern Jackson County in the Panhandle of Florida...
  Northeastern Bay County in the Panhandle of Florida...
  Northern Calhoun County in the Panhandle of Florida...
  Northwestern Liberty County in Big Bend of Florida...

* Until 645 AM EST/545 AM CST/

* At 537 AM EST/437 AM CST/, a severe thunderstorm was located 18
  miles east of Vernon, moving east at 25 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Blountstown, Bristol, Altha, Rock Bluff, Moose Pond, Clarksville,
  Ocheesee, Selman, Fountain, Singer Road, Union City, Chipola,
  Henderson Mill, Camps Head, Alliance, Blountstown Airport, Compass
  Lake, Betts, Red Oak and Ridgetop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3057 8549 3057 8544 3067 8543 3069 8488
      3065 8489 3064 8491 3062 8491 3061 8493
      3060 8488 3054 8488 3053 8487 3042 8487
      3042 8549
TIME...MOT...LOC 1037Z 264DEG 22KT 3052 8542 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
2 follow-up statements
471 
WWUS52 KTAE 111051
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
551 AM EST SUN FEB 11 2018

FLC005-111101-
/O.CAN.KTAE.SV.W.0007.000000T0000Z-180211T1145Z/
Bay FL-
551 AM EST SUN FEB 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has
moved out of the warned area. Therefore, the warning has been
cancelled.

LAT...LON 3069 8488 3065 8489 3064 8491 3062 8491
      3061 8493 3060 8488 3054 8488 3053 8487
      3045 8487 3046 8535 3067 8537
TIME...MOT...LOC 1051Z 258DEG 26KT 3058 8525 

$$

FLC013-063-077-111145-
/O.CON.KTAE.SV.W.0007.000000T0000Z-180211T1145Z/
Jackson FL-Calhoun FL-Liberty FL-
551 AM EST SUN FEB 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM
EST/545 AM CST/ FOR SOUTHEASTERN JACKSON...NORTHERN CALHOUN COUNTIES
IN THE PANHANDLE OF FLORIDA AND NORTH CENTRAL LIBERTY COUNTIES IN BIG
BEND OF FLORIDA...

At 551 AM EST/451 AM CST/, a severe thunderstorm was located 13 miles
south of Marianna, moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Blountstown, Altha, Rock Bluff, Moose Pond, Red Oak, Ocheesee,
Selman, Chason, Union City, Chipola, Henderson Mill, Camps Head, Sink
Creek, Center Lake, Willis, Nettle Ridge, Alliance, Blountstown
Airport, Macedonia and Torreya State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3069 8488 3065 8489 3064 8491 3062 8491
      3061 8493 3060 8488 3054 8488 3053 8487
      3045 8487 3046 8535 3067 8537
TIME...MOT...LOC 1051Z 258DEG 26KT 3058 8525 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
668 
WWUS52 KTAE 111114
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
614 AM EST SUN FEB 11 2018

FLC013-063-077-111124-
/O.CAN.KTAE.SV.W.0007.000000T0000Z-180211T1145Z/
Jackson FL-Calhoun FL-Liberty FL-
614 AM EST SUN FEB 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON...
NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND NORTH
CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.

LAT...LON 3069 8488 3065 8489 3064 8491 3062 8491
      3061 8493 3060 8488 3054 8488 3053 8487
      3045 8487 3046 8535 3067 8537
TIME...MOT...LOC 1112Z 264DEG 22KT 3059 8509 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:09 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 11, 2:09 AM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 AM EST Sun Feb 11 2018

.NEAR TERM [Through Today]...

Heavy rainfall will be the main threat today as a series of upper
level disturbances riding along the subtropical jet interact with an
unseasonably moist airmass in place. Precipitable water values are
analyzed as high as 1.80 inches south of Mobile via the 03z SPC
mesoanalysis. To put this into perspective, the record observed
value on a KTAE sounding for the month of February is 1.79 inches.
Both the NAM and GFS indicate PWATs over 1.70" advecting
northeastward into western portions of the tri-state area today.
Heavy rainfall rates of 2-4" per hour have already been estimated by
dual-pol radar with strong convection. The key to any flood threat
will be whether or not convection can train over any one area for
more than an hour or two. Looking at forecast soundings from the NAM
and GFS in BUFKIT, the MBE velocity vectors do favor some potential
to see training convection in the Panama City/Dothan/Albany corridor
today. Our local ensemble of CAM guidance is also showing this
possibility with a 15-30 percent chance of seeing 6 inches of rain
today near and west of an Albany to Panama City line. Therefore, we
have issued a flood watch for today and tonight for the western
portions of the area. There is also a marginal risk of a severe
storm or two, mainly in the form of gusty winds.

.SHORT TERM [Tonight Through Tuesday]...

A cold front will slowly makes it's way eastward across our CWA
tonight through Monday. Rain chances will remain elevated and some
of the rain may be heavy at times with embedded thunderstorms. The
front is forecast to push south of the local area Monday night and
Tuesday and stall and the upper flow becomes zonal. On Tuesday, a
wedge of high pressure at the surface will build down from the Mid-
Atlantic states bringing a drier airmass into our northern zones.
PoPs Tuesday will be tapered north to south with the highest (50%)
across our Florida zones. Temperatures will continue above seasonal
levels with highs in the 70s and lows in the 60s.

.LONG TERM [Tuesday Night Through Sunday]...

Upper ridging will build over the local region providing mostly
dry conditions and warmer than normal temperatures. Highs will
mostly be in the mid to upper 70s. Lows will be in the mid 50s to
around 60.

&&

.AVIATION [Through 06Z Monday]...

Poor flying condition are expected through the period with low
ceilings, fog, and convection across the area. In general, IFR-LIFR
conditions are expected this morning, improving to MVFR-IFR this
afternoon.

&&

.MARINE...

Light to moderate southerly winds today will become easterly by late
Monday. Winds will be light mostly from the east or southeast at
least through the middle of the week.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

Heavy rainfall is expected across the western portions of the area
today, generally near and west of an Albany to Panama City line. In
general, 2-4 inches of rain is expected, however, some locations
could see up to 6 inches where convection moves repeatedly over the
same locations. This would be enough to cause some flooding issues,
mainly in form of dirt road washouts and flooding in poor drainage
and urban areas. Smaller creeks and streams will also be susceptible
to flooding. Therefore, we have issued a flood watch for today and
tonight for the western portions of the area.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  65  75  64  76 /  60  80  80  50  50
Panama City   69  65  72  63  73 / 100  80  70  40  40
Dothan        71  66  74  62  74 / 100  80  50  40  30
Albany        71  66  75  62  71 / 100  80  60  50  30
Valdosta      78  66  76  64  72 /  50  60  80  50  40
Cross City    79  65  78  65  78 /  20  40  60  50  50
Apalachicola  69  64  71  62  73 /  50  80  80  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning for Calhoun-Central Walton-
     Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-South
     Walton-Washington.

GA...Flood Watch through Monday morning for Baker-Calhoun-Clay-
     Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell-Worth.

AL...Flood Watch through late tonight for Coffee-Dale-Geneva-Henry-
     Houston.

GM...None.

&&

NEAR TERM...DVD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...DVD
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 6:11 PM CSTSpecial Marine WarningTAE49 min
Feb 10, 6:42 PM CSTSpecial Weather StatementTAEBay48 min
Feb 10, 6:55 PM CSTSpecial Marine WarningTAE50 min
Feb 10, 7:09 PM CSTSpecial Marine WarningTAE66 min
Feb 10, 8:01 PM CSTSpecial Marine WarningTAE59 min
Feb 11, 12:05 AM CSTAreal Flood AdvisoryTAEWalton115 min
Feb 11, 12:40 AM CSTFlood WatchTAEBay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more29 hr
Feb 11, 1:54 AM CSTAreal Flood AdvisoryTAEWalton2 hr
Feb 11, 2:02 AM CSTSpecial Marine WarningTAE118 min
Feb 11, 2:48 AM CSTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington72 min
Feb 11, 2:57 AM CSTTornado WarningTAEHolmes33 min
Feb 11, 3:21 AM CSTTornado WarningTAEHolmes, Jackson39 min
Feb 11, 3:58 AM CSTTornado WarningTAEJackson47 min
Feb 11, 4:30 AM CSTRiver Flood WarningTAEWalton52 hr
Feb 11, 5:50 AM CSTFlash Flood WarningTAEWalton5 hr
Feb 11, 7:17 AM CSTSpecial Marine WarningTAE118 min
Feb 11, 9:19 AM CSTRip Current StatementTAEGulf13 hr
Feb 11, 9:56 AM CSTAreal Flood AdvisoryTAEBay, Holmes, Jackson, Walton, Washington2 hr
Feb 11, 10:32 AM CSTAreal Flood AdvisoryTAEBay, Walton, Washington118 min
Feb 11, 12:01 PM CSTAreal Flood AdvisoryTAEBay, Calhoun, Holmes, Jackson, Walton, Washington119 min
Feb 11, 12:04 PM CSTSpecial Marine WarningTAE26 min
Feb 11, 12:21 PM CSTAreal Flood AdvisoryTAEWalton114 min
Feb 11, 12:25 PM CSTSpecial Marine WarningTAE95 min
Feb 11, 1:26 PM CSTRiver Flood WarningTAEWalton, Washington9 days
Feb 11, 1:48 PM CSTRiver Flood WarningTAECalhoun3 days
Feb 11, 1:50 PM CSTRiver Flood WarningTAEHolmes, Washington5 days
Feb 11, 1:50 PM CSTSpecial Marine WarningTAE85 min
Feb 11, 1:54 PM CSTAreal Flood AdvisoryTAEBay, Calhoun, Gulf3 hr
Feb 11, 2:15 PM CSTAreal Flood AdvisoryTAEWalton3 hr
Feb 11, 2:42 PM CSTAreal Flood AdvisoryTAEBay, Calhoun, Franklin, Gulf, Liberty, Wakulla3 hr
Feb 11, 3:11 PM CSTSpecial Marine WarningTAE64 min
Feb 11, 4:26 PM CSTAreal Flood AdvisoryTAEHolmes, Jackson, Walton, Washington3 hr
Feb 11, 5:14 PM CSTAreal Flood AdvisoryTAEWalton3 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.